Cystoid macular edema (CME) is a condition that involves the macula, causing painless vision loss. In this paper, we report a case of niacin-induced bilateral cystoid macular edema (CME) in a middle-age woman taking low dose of niacin (18 mg of nicotinic acid). Optical coherence tomography (OCT) showed retinal thickening and cystoid spaces in both eyes, whereas fluorescein angiography (FA; HRA 2, Heidelberg Engineering) revealed the absence of fluorescein leakage also in later phases. Four weeks after discontinuation of therapy there were a complete disappearance of macular edema at funduscopic examination and an improvement of visual acuity in both eyes. Furthermore OCT showed a normal retinal profile in both eyes. In our opinion considering the wide availability of niacin, medical monitoring and periodical examination should be considered during niacin administration. To our knowledge, this is the first report in the literature that described the very low-dose niacin-induced bilateral niacin maculopathy.
|Titolo:||Cystoid macular edema induced by low doses of nicotinic Acid.|
|Data di pubblicazione:||2013|
|Appartiene alla tipologia:||01a Articolo in rivista|